Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Thrush...I can't stand the itching any longer..help!

(22 Posts)
FrayedKnot Mon 08-Sep-08 19:43:24

I've had this bout for about a week. Usually get it to some degree every month, but not as bad as this.

I went to the Dr and started canesten pessaries on Friday, so far no great improvement. Last time I had a bad episode they didn;t work, either.

I am also taking probiotics, avoiding anything with yeast and as little sugar as possible.

Is there anything else I can do? The itching is making me so miserable.

I read something about boric acid capsules - does anyone know where I can get them?

anyfucker Mon 08-Sep-08 19:46:01

go to pharmacy at Asda or somewhere that stays open late and get the tablet for thrush

you will be fine in 24 hrs (and probably feel some relief almost immediatetly)

and get one for dp/dh in case you are infecting each other

BecauseImWorthIt Mon 08-Sep-08 19:50:36

Brand name is Diflucan - but it's really expensive (about £12). Tesco do their own version for £4.99. Should start working within 24 hours.

Second what AF says about treating your partner, although Canestan cream applied to his parts should do the trick!

FrayedKnot Mon 08-Sep-08 19:50:42

Thanks AF...I could get some tomorrow morning. DH is out so no chance of getting any tonight.

Wonder why Dr didn;t suggest it?

GordonTheGopher Mon 08-Sep-08 19:51:29

Aren't you supposed to stick a tampon full of natural live yogurt up your fanjo?

hmm grin

anyfucker Mon 08-Sep-08 19:53:40

its just messy gordon, and no guarantee to work in solving the origianl problem

can be useful for sympomatic relief though

GordonTheGopher Mon 08-Sep-08 19:54:23

I read that as origami problem and wondered whether you had perhaps posted on the wrong thread...

FrayedKnot Mon 08-Sep-08 19:54:44

Maybe I could text DH and ask him to get me some on way home.

I would walk over hot coals atm to get rid of this.

BecauseImWorthIt Mon 08-Sep-08 19:56:21

Have you got any tea tree oil? Apparently if you apply that, neat/directly, you should get some relief. I haven't tried this, though!

GordonTheGopher Mon 08-Sep-08 19:57:10

Bathe in camomile tea?

FrayedKnot Mon 08-Sep-08 20:06:16

Yes I've got some tea tree, have been putting it in bath, but could try it direct. I don;t think I will do it neat though - am pretty sore shock

Takver Mon 08-Sep-08 20:13:31

gordon I find yoghurt makes it worse. Doctor gave strong warning against teatree - it is an antifungal but very strong & can burn esp on sensitive parts . . .
Not encouraging but we have been through pessaries, tablets for me & dh, the whole damn lot, am currently waiting for a referral to the gynacologist to come through. Apparantly it is very common, x% of infections are sorted by pessaries, y% by tablets, z% by the other tablets, but theres always a few % left at the end ie us
I find that showering & washing the relevant bits a *lot*, at least every morning & evening, but without soap, and using a lot of the aqueous moisturising cream helps keep the itching under control (although I think the cream helps because part of my problem is fungal infected eczema). Also canestan cream helps to some extent.

anyfucker Mon 08-Sep-08 20:15:00

gordon grin

dont put anything on the "area"

just get the diflucan and leave well alone

firsttimemama Mon 08-Sep-08 20:28:10

Do you wear panties at night? I think a night shirt and fresh air helps. blush

BecauseImWorthIt Mon 08-Sep-08 20:42:07

Germolene can help too - it has a local anaesthetic which can stop the itching for a while.

FuriousGeorge Mon 08-Sep-08 20:45:44

I was prescribed Caneston HC after I had thrush for 3 months.Apparently thrush can cause excema anf the hydrocortisone in Canesten HC sooths it.After trying everything under the sun for 3 months,this finally nailed it.

I hope you find something that works.It is truly miserable.

Psychobabble Mon 08-Sep-08 20:50:04

Message withdrawn at poster's request.

whitetulips Mon 08-Sep-08 21:52:15

My dr put me on the mini pill cos I got it at same time every month. It can flare up due to hormones if you are carrying it at a low level. Not had a bout for 6 months

notcitrus Tue 09-Sep-08 01:23:03

I ended up seeing a gynaecologist for thrush - he double-checked I was doing the usual: wearing only loose cotton underwear, no tight trousers, not eating much sugar, drinking lots of water, little alcohol, no bubble bath or bath salts/oils, and then prescribed weekly Diflucan for a few months and recommended washing underwear in Ecover, no baths, only showers, and avoiding both yeast and sugar for a few weeks.

This worked. After another 3 months of weekly Diflucan, I haven't had an attack for 2 years (touch wood!).

(I couldn't use Canasten as I'm severely allergic to it - let's just say that when a GP examines your fanny, 'holy shit!' is not a phrase you want to hear...)

BecauseImWorthIt Tue 09-Sep-08 09:37:31

FrayedKnot - what probiotics are you taking?

If it's Actimel/Yakult stop right now! These are full of sugar so will not be helping you.

If you're taking tablets, are you taking ones that are kept in the fridge? These are the best as they will have more of the live bacteria.

FrayedKnot Wed 10-Sep-08 18:34:01

Thanks for all your advice...I got some diflucan in the end, which I took yesterday morning, and instead of using two pessaries at night (which is what Dr had prescribed), I have been doing one each night and one in the morning, and things are a lot better.

The probiotics I had originally were a sachet, but I also have some heavy duty capsules now that need to be kept refrigerated, so will see how I get on next month.

BecauseImWorthIt Wed 10-Sep-08 18:41:43

You really have my sympathy. I had this, every month, for almost 2 years. It drove me nuts.

Coming off the pill was a major factor in getting rid of it; following a low carb diet was another.

Whenever I eat too many carbs I can guarantee that it will come back.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now